News

20140115-121553.jpg

Drug “spice” makes more people ill

More and more people have had to seek emergency care after smoking a synthetic cannabis called spice, according to Swedish More and more people have had to seek emergency care after smoking a synthetic cannabis called spice, according to Swedish Radio’s program Kaliber.

In 2013, Swedish Poisons Information Center registered 236 cases where smoking the drug, available online, led people to require health care for being poisoned, whereas in 2012, only 96 cases were registered.

Spice can cause more serious side effects than ordinary cannabis, according to several experts. “It can make you confused, sick and sometimes even unconscious,” says Kai Kundsen, a doctor at Sahlgrenska University Hospital in Gothenburg.

There are hundreds of different kinds of spice, and only about 30 of them are illegal in Sweden. The drug has become common among students in high school, according to a survey from the Swedish Council for Information on Alcohol and Other Drugs.

Share on Facebook0Share on Google+0Tweet about this on Twitter